Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 289, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 23, 2012, 5:53 PM CDT for Rooks County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 23, 2012, 6:22 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS53 KGID 232253 SVRGID KSC163-232345- /O.NEW.KGID.SV.W.0289.120823T2253Z-120823T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CDT THU AUG 23 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF STOCKTON...OR 28 MILES SOUTH OF PHILLIPSBURG...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... STOCKTON AND WOODSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3944 9935 3957 9905 3933 9905 3928 9922 TIME...MOT...LOC 2253Z 233DEG 8KT 3935 9921 WIND...HAIL 60MPH 1.00IN $$ ROSSI
1 follow-up statement
737 WWUS53 KGID 232322 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 622 PM CDT THU AUG 23 2012 KSC163-232332- /O.CAN.KGID.SV.W.0289.000000T0000Z-120823T2345Z/ ROOKS KS- 622 PM CDT THU AUG 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROOKS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3944 9935 3957 9905 3933 9905 3928 9922 TIME...MOT...LOC 2322Z 233DEG 8KT 3939 9914 $$ ROSSI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:35 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 23, 3:35 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT THU AUG 23 2012 .SHORT TERM...THROUGH 00Z SATURDAY. MORNING UPPER AIR ANALYSIS INDICATES WEAK RIDGING OVER THE SOUTHWESTERN CONUS AND TROUGHING OVER THE EAST. MID AND UPPER LEVEL FLOW REMAINS QUASI-ZONAL TO NORTHWESTERLY ACROSS THE CENTRAL PLAINS AS A RESULT. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EAST INTO THE NORTHERN ROCKY MOUNTAIN RANGE...AND THEN EAST/SOUTHEAST ACROSS THE NORTHERN PLAINS AND PORTIONS OF THE CENTRAL PLAINS. A MID LEVEL SHORT WAVE IS NOTED OVER PORTIONS OF SOUTH CENTRAL CANADA...EXTENDING SOUTH/SOUTHEAST INTO THE NORTHERN PLAINS. A WARM-CORE MID LEVEL LOW IS ALSO NOTED NEAR THE FOUR CORNERS REGION. WATER VAPOR IMAGERY INDICATES INCREASING MID LEVEL MOISTURE ACROSS THE CENTRAL CONUS...ALTHOUGH A MID LEVEL TROPICAL TAP IS NOT EVIDENT ACROSS THE CENTRAL CONUS AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATES A SUBTLE MID LEVEL PERTURBATION OVER WESTERN NEBRASKA...MOVING EAST/SOUTHEAST WITHIN THE MID LEVEL FLOW. AT THE SURFACE A WEAK AREA OF LOW PRESSURE IS NOTED OVER SOUTH DAKOTA...WITH A TROUGH EXTENDING SOUTH INTO WESTERN NEBRASKA AND WESTERN KANSAS...WHERE IT MEETS UP WITH ANOTHER AREA OF LOW PRESSURE OVER WESTERN KANSAS AND EASTERN COLORADO. AT SOME LOCATIONS ACROSS WESTERN NEBRASKA THIS TROUGH IS ACTING MORE LIKE A LOW LEVEL BAROCLINIC ZONE DUE IN LARGE PART TO A DIFFERENTIAL HEATING BOUNDARY WHICH HAS DEVELOPED FROM CLOUD COVER OVER THE AREA. GUIDANCE SUGGESTS THE MID LEVEL PERTURBATION...CURRENTLY PUSHING ACROSS NEBRASKA...WILL CONTINUE MOVING EAST/SOUTHEAST ACROSS THE AREA THROUGH THIS EVENING. MID LEVEL THERMAL ADVECTION AHEAD OF THE APPROACHING MID LEVEL PERTURBATION WILL BE CAPABLE OF PROMOTING PRECIPITATION PRODUCTION ACROSS MOST ALL OF THE CWA THIS AFTERNOON THROUGH TONIGHT. THAT BEING SAID...THE STRONGEST CONVECTION THROUGH THE NEXT 12 OR SO HOURS IS EXPECTED ACROSS OUR KANSAS COUNTIES. CURRENT THINKING IS SURFACE-BASED CONVECTION WILL INITIALIZE LATE THIS AFTERNOON OVER NORTHWESTERN KANSAS...NEAR THE SURFACE LOW AND IN THE VICINITY OF THE SURFACE TROUGH/LOW LEVEL BAROCLINIC ZONE...WHERE LOW LEVEL CONVERGENCE AND RESULTANT FORCING WILL BE STRONGEST. THIS CONVECTION IS THEN EXPECTED TO EXPAND IN AERIAL COVERAGE AND MOVE EAST/SOUTHEAST WITHIN THE MEAN FLOW...LIKELY IMPACTING MUCH OF OUR KANSAS COUNTIES. THERE ARE SUGGESTIONS FROM THE OPERATIONAL GFS...EC AND SREF-MEAN THAT A ~50KT 850MB JET STREAK...EXTENDING FROM SOUTHWEST KANSAS INTO NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT TONIGHT...WILL THEN MAINTAIN CONVECTION ACROSS OUR KANSAS COUNTIES THROUGH EARLY MORNING FRIDAY...WITH MUCH OF THIS ACTIVITY EITHER DIMINISHING OR MOVING OFF TO THE EAST/SOUTHEAST OF OUR AREA HEADING TOWARDS SUNRISE FRIDAY. MID LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL LOW...CURRENTLY NEAR THE FOUR CORNERS REGION...MAY THEN PROMOTE FURTHER PRECIPITATION CHANCES ACROSS PORTIONS OF OUR AREA DURING THE DAY FRIDAY. LOW LEVEL MOISTURE REMAINS FAIRLY RESPECTABLE THIS AFTERNOON WITH SURFACE DEW POINTS ACROSS OUR CWA GENERALLY IN THE LOW TO MID 60S. THIS LOW LEVEL MOISTURE...WORKING IN CONCERT WITH INCREASING MID LEVEL LAPSE RATES WITH THE APPROACH OF THE MID LEVEL PERTURBATION...WILL LIKELY PRESENT DECENT POTENTIAL INSTABILITY ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE NAM SUGGESTING 0-1KM MLCAPE VALUES ON THE ORDER OF 2000J/KG ACROSS MUCH OF THE CWA BY LATE THIS AFTERNOON. DO WONDER IF THIS CAPE FORECAST IS A TAD OVERDONE ACROSS OUR NORTH/NORTHWEST WHERE CLOUD COVER IS CURRENTLY INFILTRATING THE AREA...BUT HAVE A HARD TIME DISAGREEING WITH THESE LEVELS OF POTENTIAL INSTABILITY BEING REALIZED FARTHER SOUTH AND EAST WHERE SUNNIER SKIES AND STRONGER DIABATIC HEATING HAVE BEEN REALIZED. IN FACT...SPC MESO-ANALYSIS PAGE SUGGESTS MLCAPE VALUES NEAR 2000J/KG HAVE ALREADY BEEN ESTABLISHED ACROSS OUR AREA AS OF 20Z. IN ADDITION TO THE POTENTIAL INSTABILITY EXPECTED ACROSS THE AREA...FORECAST PROXIMITY SOUNDINGS FROM THE ACROSS THE CWA...PER THE NAM AND OPERATIONAL GFS...SUGGEST FAIRLY DEEP INVERTED-V SOUNDINGS WILL BE IN PLACE ACROSS THE AREA THROUGH SUNSET...THUS PROMOTING A DOWN- BURST/DAMAGING WIND THREAT. ALL THAT BEING SAID...MID AND UPPER LEVEL TROPOSPHERIC FLOW REMAINS FAIRLY WEAK ACROSS THE CENTRAL PLAINS WHICH SHOULD RESULT IN FAIRLY LIMITED DEEP LAYER BULK SHEAR...NOT LIKELY TO EXCEED 25KTS. DESPITE THE WEAK DEEP LAYER BULK SHEAR HOWEVER...FELT IT PRUDENT TO GO WITH STRONG STORM WORDING ACROSS THE ENTIRE CWA IN THE HWO FOR THIS AFTERNOON AND EVENING GIVEN THE AFOREMENTIONED POTENTIAL INSTABILITY AND INVERTED-V SOUNDINGS. IN ADDITION...ALSO WENT AHEAD AND INTRODUCED SEVERE WORDING ACROSS OUR SOUTHWEST WHERE POTENTIAL INSTABILITY SHOULD BE THE STRONGEST...PERHAPS NEARING 2300J/KG IF THE NAM VERIFIES. ALSO OF INTEREST FOR THIS AFTERNOON AND EVENING...THERE ARE INDICATIONS FROM THE OPERATIONAL GFS...AND TO A LESSER EXTENT THE NAM...THAT SURFACE CYCLOGENESIS WILL CONTINUE OVER EASTERN COLORADO AND WESTERN KANSAS THROUGH THIS EVENING. THIS CYCLOGENESIS WOULD IN TURN ALLOW THE LOW LEVEL WIND FIELD ACROSS OUR SOUTHWESTERN CWA TO BACK TO MORE OF A SOUTHEASTERLY DIRECTION BY LATE AFTERNOON AND THIS EVENING. A VEERING LOW LEVEL WIND PROFILE WOULD LIKELY RESULT SHOULD THIS SOLUTION VERIFY...WITH PERHAPS ENOUGH HORIZONTAL VORTICITY FOR ISOLATED TORNADIC ACTIVITY. THE LACK OF STRONG DEEP LAYER SHEAR SUGGESTS SUPER-CELL DEVELOPMENT IS NOT LIKELY THIS AFTERNOON...THUS ANY TORNADIC ACTIVITY THAT MAY DEVELOP WOULD LIKELY BE MORE OF A BRIEF LAND SPOUT. GIVEN ALL THIS...CERTAINLY CAN NOT DISAGREE WITH THE 2% TORNADO PROB ISSUED BY SPC FOR THIS AFTERNOON...WHICH COVERS OUR EXTREME SOUTHWESTERN CWA...BUT THE TORNADIC THREAT APPEARS LOW ENOUGH TO LEAVE OUT OF THE HWO FOR THE TIME BEING. INCREASED CLOUD COVER AND POSSIBLE PRECIPITATION WILL LIKELY KEEP TEMPERATURES FROM DROPPING OFF TOO FAR TONIGHT...PROBABLY NOT MUCH MORE THAN 20-23 DEGREES. WENT AHEAD WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S ACROSS MUCH OF THE CWA AS A RESULT. LOTS OF QUESTIONS STILL EXIST REGARDING HIGH TEMPERATURES FOR FRIDAY. LINGERING CLOUD COVER COULD CERTAINLY HINDER TEMPERATURE RISES...AND THERE MAY BE A PERSISTENT MESO-HIGH OVER PORTIONS OF THE AREA SHOULD DECENT PRECIPITATION BE OBSERVED OVERNIGHT. TEMPERATURES WOULD PROBABLY CLIMB WELL INTO THE UPPER 80S AND LOW 90S IN THE ABSENCE OF BOTH THESE FACTORS...BUT AT THIS TIME FEEL MUCH MORE COMFORTABLE MAINTAINING A COOLER FORECAST WITH HIGHS GENERALLY IN THE LOW TO MID 80S. FINALLY...DESPITE THE RELATIVELY WARM OVERNIGHT LOWS TONIGHT...RESIDUAL MOISTURE FROM PRECIPITATION IN THE AREA...ALONG WITH THE ALREADY HIGH SURFACE DEW POINTS...WILL PRESENT A VERY MOIST AIRMASS AND WITH OVERNIGHT WINDS EXPECTED TO DROP BELOWS 06KTS...THERE SEEMS TO BE A PRETTY GOOD CHANCE OF PATCHY FOG DEVELOPMENT AROUND SUNRISE FRIDAY. WENT AHEAD AND INTRODUCED PATCHY FOG TO THE FORECAST TO ACCOUNT FOR THIS. .LONG TERM...FRIDAY THROUGH THURSDAY. THE FIRST 2-3 DAYS OF THE FORECAST DEAL WITH WEAK BUT STEADY MID/UPPER LEVEL LOW PRESSURE MEANDERING ITS WAY ACROSS THE CENTRAL AND SOUTHERN PLAINS. CURRENT WATER VAPOR TRENDS SHOW THE MAIN LOW PRESSURE WRAPPING UP IN SOUTHERN UTAH. THE STORM IS PROBABLY NOT THAT DYNAMIC BY THE TIME IT GETS TO OUR AREA...BUT NONE-THE-LESS A PRETTY GOOD RAIN MAKER FOR SOME AREAS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FAVOR THE SOUTHERN AND SOUTHEAST 1/2 OF THE FORECAST AREA...OR THE REGION NEARER TO THE UPPER LEVEL SYSTEM. MOISTURE FEED INTO THE SYSTEM IS PRETTY SOLID... ROUGHLY TWO STANDARD DEVIATIONS ABOVE NORMAL. BEST SHOT FOR DECENT CONVECTION IS FRIDAY EVENING INTO EARLY SATURDAY...AND IT FAVORS THE EASTERN 1/2 AND SOUTHERN 1/2 OF THE FORECAST. THE TRICK IS...THERE IS SUCH A SHARP CUT OFF TO THE RAIN AREA AS ONE WORKS NORTHWEST. LOCATIONS SOUTH/EAST OF HASTINGS MAY CATCH AN INCH OF RAIN...WHILE PLACES LIKELY GRAND ISLAND MAY STRUGGLE FOR ONE OR TWO TENTHS...AND EVEN LESS THE FURTHER NORTHWEST. SEVERE WEATHER PROBABILITIES LOOK LIMITED. THE WHOLE SYSTEM WILL SLOWLY EXIT THE AREA SATURDAY NIGHT WITH SUNDAY EVENTUALLY TURNING SUNNY. TEMPERATURES THIS WEEKEND WILL BE HELD DOWN ON SATURDAY QUITE A BIT WITH LOTS OF CLOUDS AROUND...AND BACK TO NEAR NORMAL ON SUNDAY. MAY BE WORTH WATCHING THE IDEA OF SOME FOG LATE SATURDAY NIGHT AND EARLY SUNDAY. PATTERN IS FAVORABLE WITH PLENTY OF MOISTURE...LATE NIGHT CLEARING TREND FROM THE WEST...AND LIGHT WINDS. NAM VISIBILITY FORECASTS SUGGEST JUST SUCH A SCENARIO TOWARD DAWN SUNDAY...AND IT COULD BE PRETTY THICK. FOR NOW HAVE PASSED ALONG IDEAS TO TOMORROW/S FORECASTER FOR THIS PERIOD...AND IT MAY GET ADDED AFTER A BIT MORE DIAGNOSIS. UPPER LEVEL RIDGE OF HIGH PRESSURE REASSERTS ITSELF FOR MOST OF NEXT WEEK. THE HIGH EDGES RIGHT INTO THE CENTRAL PLAINS REGION. THIS WILL RESULT IN MINIMAL PRECIPITATION CHANCES...AND TEMPERATURES 6-8 DEGREES ABOVE NORMAL ACROSS THE FORECAST. SEVERAL 90 DEGREE DAYS ARE POSSIBLE OVER MOST OF THE AREA...AND THE INTRO OF LITTLE MORE LOW LEVEL MOISTURE /DEWPOINTS IN THE LOWER/MIDDLE 60S/ WILL MAKE IT FEEL A BIT MUGGY AT TIMES. THE UPPER FLOW WILL TURN A LITTLE MORE SOUTHWEST LATE IN THE WEEK...BUT UNTIL WE CAN RID OURSELVES OF SOME VERY WARM 700 MB TEMPS /10-14C/ WE WILL STRUGGLE TO SUSTAIN ANY DECENT STORMS AS THEY CANNOT GET THROUGH SUBSIDENT INDUCED WARM LAYER. && .PREV DISCUSSION... /ISSUED 1241 PM CDT THU AUG 23 2012/ AVIATION...18Z KGRI TAF. PREVAILING VFR CONDITIONS ARE FORECAST THROUGH THE NEXT 24 HOURS...WITH PERIODIC MVFR CONDITIONS FORECAST 09Z-13Z. THUNDERSTORM CHANCES REMAIN IN THE FORECAST FOR MUCH OF THE REGION TONIGHT...BUT AT THIS TIME THE BEST CHANCES FOR MEASURABLE PRECIPITATION REMAIN SOUTH OF THE TERMINAL...WITH CHANCES OF MEASURABLE PRECIPITATION BEING REALIZED AT KGRI TOO LOW FOR INSERTION INTO THE TAF AT THIS TIME. CLOUDS WILL REMAIN ON THE INCREASE DURING THE TAF PERIOD...WITH CEILINGS NEAR 5000FT AGL FORECAST BY 03Z. SURFACE WINDS WILL REMAIN FROM THE SOUTH/SOUTHEAST...DECREASING IN INTENSITY AFTER SUNSET THIS EVENING. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL ACROSS THE AREA TONIGHT AND WITH SURFACE WINDS BECOMING LIGHT...THERE WILL BE A POTENTIAL FOR FOG TOWARDS SUNRISE FRIDAY...THUS THE PERIODIC MVFR CONDITIONS INTRODUCED INTO THE TAF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM/AVIATION...BRYANT LONG TERM...MORTIZ
Hazardous weather outlook, Aug 23, 2:52 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 252 PM CDT THU AUG 23 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 252 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. ALTHOUGH STRONG STORMS ARE POSSIBLE ACROSS MOST ALL OF THE OUTLOOK AREA...LOCATIONS ALONG AND SOUTHWEST OF A LINE FROM ELWOOD TO FRANKLIN IN NEBRASKA...TO OSBORNE IN KANSAS...COULD POTENTIALLY OBSERVE SEVERE WEATHER THROUGH THIS EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREATS SHOULD SEVERE WEATHER BE REALIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT PARTS OF THE AREA FROM FRIDAY THROUGH SATURDAY NIGHT. THOUGH THERE IS SOME CHANCE FOR THUNDERSTORM ACTIVITY ACROSS THE ENTIRE OUTLOOK AREA...THE REGION MOST LIKELY TO HAVE THUNDERSTORMS IS EAST OF A LINE FROM COLUMBUS NEBRASKA...TO HASTINGS...TO PHILLIPSBURG KANSAS. SEVERE WEATHER APPEARS UNLIKELY BUT A COUPLE OF STRONGER STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...PRIMARILY ALONG AND SOUTHWEST OF A LINE FROM ELWOOD TO FRANKLIN IN NEBRASKA...TO OSBORNE IN KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, Aug 23, 5:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 500 PM CDT THU AUG 23 2012 KSZ017-232230- ROOKS KS- 500 PM CDT THU AUG 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOKS COUNTY UNTIL 530 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PLAINVILLE...OR 32 MILES SOUTH OF PHILLIPSBURG...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WOODSTON... LAT...LON 3957 9905 3919 9905 3918 9931 3935 9938 TIME...MOT...LOC 2201Z 231DEG 17KT 3930 9923 ROSSI
Special weather statement, Aug 23, 5:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT THU AUG 23 2012
KSZ017-232330-
ROOKS KS-
539 PM CDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOKS COUNTY UNTIL 630 PM
CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF STOCKTON...OR 28 MILES SOUTH OF
PHILLIPSBURG...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKTON...
WOODSTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3938 9940 3957 9905 3957 9904 3927 9905
3927 9906 3922 9928
TIME...MOT...LOC 2239Z 232DEG 14KT 3935 9922
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:00 PM CDT | Special Weather Statement | GID | Rooks | 30 min |
| Aug 23, 5:39 PM CDT | Special Weather Statement | GID | Rooks | 51 min |
| Aug 23, 6:44 PM CDT | Special Weather Statement | GID | Osborne | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.